Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 293, NWS North Platte, NE

July 30, 2013Lincoln County, Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2013, 7:48 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2013, 7:48 PM CDT (00:48 UTC)
Expired
Jul 30, 2013, 8:30 PM CDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 8:27 PM CDTTSTM WND GST 6015 N North Platte, NE
Jul 30, 8:40 PM CDTTSTM WND GST 607 N North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 2:27 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS53 KLBF 310048
SVRLBF
NEC111-113-117-310130-
/O.NEW.KLBF.SV.W.0293.130731T0048Z-130731T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT TUE JUL 30 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 745 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF RINGGOLD TO 6 MILES SOUTHWEST OF
  TRYON...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN LINCOLN...SOUTHEASTERN MCPHERSON AND
  SOUTHWESTERN LOGAN COUNTIES.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 91 AND 110.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 195 AND 233.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 3 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4168 10063 4123 10037 4121 10106 4158 10114
TIME...MOT...LOC 0048Z 333DEG 25KT 4146 10064 4149 10103

HAIL...1.75IN
WIND...60MPH

$$

TAYLOR
1 follow-up statement
475 
WWUS53 KLBF 310108
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT TUE JUL 30 2013

NEC111-113-117-310130-
/O.CON.KLBF.SV.W.0293.000000T0000Z-130731T0130Z/
LINCOLN NE-LOGAN NE-MCPHERSON NE-
808 PM CDT TUE JUL 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MCPHERSON...SOUTHWESTERN LOGAN AND NORTHERN LINCOLN COUNTIES UNTIL
830 PM CDT...

AT 806 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF STAPLETON TO 12 MILES SOUTH OF
TRYON...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN LOGAN AND NORTHERN LINCOLN
  COUNTIES.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 91 AND 110.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 195 AND 233.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 3 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4168 10063 4123 10037 4121 10106 4158 10114
TIME...MOT...LOC 0108Z 333DEG 25KT 4140 10060 4137 10095

HAIL...1.75IN
WIND...60MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:29 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 30, 6:29 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT TUE JUL 30 2013

.UPDATE...
ISSUED AT 620 PM CDT TUE JUL 30 2013

SEVERE THUNDERSTORM WATCH NUMBER 452 CONTINUES WITH
CUSTER...GARFIELD ...HOLT AND WHEELER COUNTIES ADDED AS SEVERE
STORMS CONTINUE TO PUSH SOUTHEAST INTO THE NORTH CENTRAL. STORM
REPORTS HAIL UP TO GOLFBALL AND WIND GUSTS TO 70 MPH.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 320 PM CDT TUE JUL 30 2013

SEVERE THUNDERSTORM WATCH IN PLACE FOR NORTHERN AND WEST CENTRAL
NEBRASKA GENERALLY ALONG AND NORTH OF HIGHWAY 2. ONGOING
THUNDERSTORMS OVER NORTHERN NEBRASKA WILL CARRY EAST INTO NORTH
CENTRAL NEBRASKA OVER NIGHT AS THE FRONT OVER CENTRAL SOUTH DAKOTA
MOVES SOUTH TONIGHT. BUFR SOUNDINGS HINT AT REDEVELOPMENT OF FOG
OVER SOUTHWEST NEBRASKA EARLY WEDNESDAY MORNING. HAVE LOWERED
TEMPERATURES ACROSS WESTERN NEBRASKA TONIGHT EXCEPT OVER SOUTHWEST
AND NORTH CENTRAL WHERE CLOUDS AND FOG SHOULD KEEP TEMPERATURES UP.
FOG TO BURN OFF EARLY ON WEDNESDAY BUT COOLER AIR IN BEHIND FRONT
WILL KEEP MUCH OF NORTH CENTRAL NEBRASKA IN COOLER TEMPERATURES.
TEMPERATURES IN LOW 80S NORTH AND UPPER 80S EXTREME SOUTHWEST.
SLIGHT CHANCE OF THUNDERSTORMS IN THE ONEILL AREA THROUGH THE
MORNING AND THEN SHIFT TO SOUTHWEST AND SOUTH CENTRAL LATE AFTERNOON
WITH A WEAK LOW DEVELOPING ALONG THE FRONT OVER SOUTHWEST NEBRASKA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 320 PM CDT TUE JUL 30 2013

A DISTURBANCE WILL MOVE INTO THE FORECAST AREA WEDNESDAY NIGHT. HAVE
INCREASED POPS TO 50 PERCENT PORTIONS OF SHERIDAN AND WRN CHERRY
COUNTY AFTER MIDNIGHT. THE NAM MODEL HAS BEEN CONSISTENT SHOWING
THIS AND THE 12Z GFS IS COMING IN LINE. THIS DISTURBANCE WILL SLOWLY
MOVE SOUTHEAST THURSDAY INTO THURSDAY NIGHT. HAVE INCREASED INTO
LIKELY POPS CENTRAL AND EAST. A WEAK COLD FRONT WEDNESDAY NIGHT WILL
SLOWLY LIFT NORTHEAST AS A WARM FRONT THROUGH THURSDAY
NIGHT...FURTHER AIDING IN LIFT. THERE IS THE POTENTIAL FOR SEVERE
STORMS THURSDAY INTO THURSDAY NIGHT WITH FAVORABLE DEEP LAYER SHEAR
AND INSTABILITY. HIGHS THURSDAY MAINLY IN THE MID 80S.

MAINLY A SLIGHT CHANCE FRIDAY WITH INCREASING 30-40 POPS FRIDAY
NIGHT. CREST OF UPPER RIDGE AXIS TO BE ACROSS NEBR PANHANDLE AND ERN
CO. AFTERNOON STORM DEVELOPMENT TO PUSH EAST IN THE EVENING AND
OVERNIGHT. SIMILAR SETUP THROUGH SATURDAY NIGHT. A NORTHWEST FLOW
SETS UP SUNDAY THROUGH TUESDAY WITH A 20 TO 30 PERCENT CHANCE DAILY.
HIGHS MAINLY IN THE MID 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 620 PM CDT TUE JUL 30 2013

VISUAL FLIGHT RULES ANTICIPATED OUTSIDE OF THUNDERSTORMS THROUGH 8 PM
THIS EVENING. THE THREAT FOR STORMS HOWEVER LINGERS UNTIL 2 AM CDT
FOR TERMINALS KLBF AND KVTN. MODELS IN GOOD AGREEMENT WITH LATE
BOUNDARY LAYER MOISTURE DEEPENING WITH PATCHY FOG LIKELY AGAIN
EARLY WEDNESDAY MORNING. THE FOG AND STRATUS SHOULD DEVELOP AROUND
5 AM AND DISSIPATING NEAR 9 AM THAT WILL CAUSE AREAS OF MARGINAL
VISUAL FLIGHT RULES...AND POSSIBLY LOWER THAT WILL BE MONITORED
FOR FUTURE UPDATES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...KECK
SHORT TERM...POWER
LONG TERM...ROBERG
AVIATION...KECK
Hazardous weather outlook, Jul 30, 6:13 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT TUE JUL 30 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-312315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
613 PM CDT TUE JUL 30 2013 /513 PM MDT TUE JUL 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN NEBRASKA...MAINLY EAST OF A LINE FROM MERRIMAN TO NORTH
PLATTE. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STATIONARY FRONT WILL DRIFT NORTH AND SOUTH THROUGH THE CENTRAL
HIGH PLAINS. THE FRONT IS EXPECTED TO BE THE FOCUS FOR ISOLATED
TO SCATTERED THUNDERSTORM COVERAGE DURING THIS TIME. SOME STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND WIND DAMAGE.

THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS THURSDAY. WINDS
ALOFT WILL BE STRONG...MOISTURE PLENTIFUL AND SOME STORMS COULD
BECOME SEVERE PRODUCING LARGE HAIL AND WIND DAMAGE. STORMS ARE
EXPECTED TO FORM LATE IN THE AFTERNOON OR EARLY IN THE EVENING
ACROSS WESTERN NEBRASKA AND MOVE EAST AND SOUTHEAST INTO NORTH
CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND
NORTHERN
NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

In the hours before

Local storm report, Jul 30, 7:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             VALENTINE               42.87N 100.55W
07/30/2013  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

MARTIN
Local storm report, Jul 30, 7:07 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     10 SW VALENTINE         42.77N 100.69W
07/30/2013  E60 MPH          CHERRY             NE   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL TOO.

&&

SJACOBS
Local storm report, Jul 30, 7:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             10 SW VALENTINE         42.77N 100.69W
07/30/2013  M1.00 INCH       CHERRY             NE   TRAINED SPOTTER

            QUARTER SIZE HAIL WITH 60 MPH WIND GUSTS.

&&

SJACOBS
Local storm report, Jul 30, 7:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             1 NW VALENTINE          42.88N 100.56W
07/30/2013  M1.75 INCH       CHERRY             NE   PUBLIC

&&

SJACOBS
Local storm report, Jul 30, 7:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             5 SE VALENTINE          42.82N 100.48W
07/30/2013  M1.25 INCH       CHERRY             NE   PUBLIC

&&

SJACOBS
Local storm report, Jul 30, 7:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             5 S VALENTINE           42.80N 100.55W
07/30/2013  E1.75 INCH       CHERRY             NE   PUBLIC

&&

MARTIN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:09 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock51 min
Jul 30, 7:17 PM CDTSevere Thunderstorm WarningLBFMcPherson43 min
Jul 30, 7:57 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas48 min
Jul 30, 8:04 PM CDTAreal Flood AdvisoryLBFCherry3 hr
Jul 30, 8:16 PM CDTSevere Thunderstorm WarningLBFLincoln44 min
Jul 30, 8:27 PM CDTSevere Thunderstorm WarningLBFSheridan48 min
Jul 30, 8:40 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Loup, Rock, Thomas50 min
Jul 30, 8:48 PM CDTSevere Thunderstorm WarningLBFLincoln42 min
Jul 30, 9:13 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jul 30, 9:18 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln42 min
Jul 30, 10:09 PM CDTSevere Thunderstorm WarningLBFCuster51 min
Jul 30, 10:20 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith40 min
Jul 30, 11:00 PM CDTSevere Thunderstorm WarningLBFKeith45 min
Jul 30, 11:30 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins45 min
Jul 30, 11:35 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Hooker, Thomas40 min
Jul 30, 11:51 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Hooker, Thomas39 min
Jul 31, 12:02 AM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas43 min
Jul 31, 12:48 AM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.